Cocktails, they were fun drinks now they are a delicate balance of medications to treat my pain while keeping me healthy. Last year at this time, I would have enjoyed a glass of wine on date night.. nowthe thought doesn't even enter my mind. They say a glass of red wine is good for the heart but to me all I can think about is the effects it can have on my blood thinners. Will the alcohol cause my blood to get too thin or too thick? It's truly amazing how those tiny little pills can have such a life saving effect on keeping my two stents open.
Its hard to believe its been almost 8 months since my heart attack. I have struggled with chest pain off and on since that crazy night. As many of you know, those painful events have caused 4 additional nights in two different hospitals. And the crazy, frustrating thing is when we get discharged we havemore questions than answers.
Today as I write my blog I look at my pill box that has now been turned upside down and inside out. What you ask is she talking about? My doctors have decided to go back to the night I had my heart attack and start from the beginning. It began with a call to my doctor 2 weeks ago saying I needed to be seen for chest pain. They were able to get me in right away and as I sat in the office waiting for the doctor I could see the nurses had a funny look on their faces. Hmmmm. I wondered what do they know? They began to ask me questions about why brought me in. I stated I was having chest pressure and pain. Right away they did an EKG which was normal.. Of course it is silly.. this is just me! Chest pain, pressure and no EKG changes Thank God!!
The doctor came in put her papers on the desk and said Melissa, Melissa, Melissa what are we going to do with you? I said I know right? I was a normal, healthy lady until I went and had a heart attack and now I can't stop getting chest pain. She said that they went back to the cath lab that morning before I came in and reviewed my films of the actual heart attack on 2-11-16 and the films from my cath procedure in Iowa City in July.. and all LOOKED GOOD!! She said we are starting from the beginning with you. We think you are having continued vasospasms in your artery from where the stents are. She stated there can be many reasons, first I'm young and my arteries aren't rigid which normally is the case in older people. Also, some of the medicine can be causing this. So... leading to the pill box discussion, throw this away, start taking this and you no longer need this.
After two weeks of medicine changes I am feeling great! The chest pain is minimal and I feel like a whole new women.. I know the song " I feel like a women" just popped up in my head too. Hind sight is 20/20 and I wish we would have figured this out say.. 7 months ago but at least we have it figured out now. One of the side effects of my new meds is a slow heart rate and low blood pressure.. But as I tell Brenna as long as I'm talking I'm okay.
I am going to post a link to the American Heart Associations support network for you out there that might need a little support along this crazy journey we call recovery supportnetwork.heart.org
I find it an amazing resource to reach out to people who have either been in my shoes or are trying to prevent a heart attack or stroke.
In the end: